MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the black part of the insertion part of the subject device came off and the stainless-steel pipe inside was exposed.The reported issue was observed during an unspecified therapeutic procedure.The intended procedure was completed using another device without a delay.Reportedly, the peeled part was the insulating part on the outside of the insertion part and there was no dropout into the patient¿s body.There was no report of patient or user injury due to the event.The subject device was returned to olympus for evaluation.Upon inspection and testing of the device, it was observed that the gripping surface was peeling off.This report is being submitted for the malfunction found during device evaluation (peeling of gripping surface).
 
Additional Manufacturer Narrative
During inspection and testing, the customer's reported issue was confirmed.It was observed that the insulation coating at the insertion site was torn, and scratches were observed around the tear.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the grasping section might have been closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, or it was not possible to confirm whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons might have been contributed to the worn out and peeling of the grasping surface.The reported event may have been caused by a tear in the coated portion of the insulated area of the insertion portion.Based on past investigation result, it can be inferred that the insulation tube already had scratches during autoclaving.This might have caused the damaged area to spread open.A sharp object and the insulation tube came into contact during insertion of the trocar, or reprocessing of the device.As a result, the insulation tube had scratches.The content of the instruction manual was confirmed.The instruction manual contains the necessary information to handle the device as follows: - do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section, or cause it to detach or premature wear in the grasping surface.- when inserting the instrument into or removing it from the trocar tube, do not apply excessive force.If the instrument is difficult to insert, extract it from the trocar tube and make sure that it is not damaged.Attempting to insert or remove the instrument with excessive force may cause damage and/or make it impossible to remove the instrument from the trocar tube.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17821306
Report Number9614641-2023-01407
Device Sequence Number6161665
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown